MAUDE Adverse Event Report: STRYKER GMBH ADVANCED LOCKING SCREW IMN SCREWS Ø5X32.5MM; SCREW, FIXATION, BONE

STRYKER GMBH ADVANCED LOCKING SCREW IMN SCREWS Ø5X32.5MM; SCREW, FIXATION, BONE
Catalog Number 23615032S
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Advanced locking screw got stuck when surgeon started to engage the contralateral cortex.The screw head worn and could not be extracted.The patient had no impact.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Correction - please refer to h6 component code.The reported event could be confirmed on provided x-ray.A device inspection was not possible since the affected device was not returned, and no other evidence was provided for investigation.A received x-rays copy showed a proximal locking screw not being completely inserted in the static mode.It had become stuck when the wider screw diameter engaged into the nail¿s thread.The distal screw was placed as intended.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The op- tech instructs - to confirm correct starting point and axial alignment of the screw, gently rotate the screw counter-clockwise while applying gentle axial force.A click sound or snapping of the thread indicates that the screw is in the correct position.Once position has been confirmed, insert the screw by rotating clockwise until the screw is fully seated.Carefully observe the nail position during advanced locking screw insertion using x-ray.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a 70-year-old female patient had been treated with a gamma4 nail using above advanced locking screw.It was reported >an advanced locking screw was used for the lateral screw holes, but the screw got stuck when it started to engage the contralateral cortex.The screw head worn and could not be extracted.The wound was closed as it is.The x-ray was forwarded to a consulting hcp for review.His opinion was to leave the screw as is.He did not expect significant irritation of the tissue.With available information it was suggested that the advanced locking screw had been inserted under misalignment with powerful forces.The treads had seized at the transition to wider diameter.With available information the root cause was regarded being user related.With available information a product deficiency was not verified.
 
Event or Problem Description

Brand Name
ADVANCED LOCKING SCREW IMN SCREWS Ø5X32.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19703142
Report Number0009610622-2024-00424
Device Sequence Number7720514
Product Code HWC
UDI-Device Identifier07613327381566
UDI-Public07613327381566
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23615032S
Device Lot NumberK187D32
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale